# SDR CA150720014

- Difficulty date: July 17, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Airbus A330-243
- Aircraft time: 66,206 hours
- Engine: Rroyce RB211TRENT77
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Condition: Failed
- Location: Fan
- Component: Fan
- Component part number: VR410004
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, B, A

## Discrepancy

(CAN) DESCRIPTION OF THE EVENT.  WHILE IN CRUISE AT FL 380, THE CAPTAIN WAS INFORMED BY CABIN PERSONNEL OF AN ACRID ODOR AND THE PRESENCE OF SMOKE IN THE CABIN. A PAN-PAN WAS DECLARED TO ATC WITH A REQUEST FOR AN IMMEDIATE EMERGENCY DESCENT AND DIVERSION.  AS THE APPLICABLE EMERGENCY CHECKLIST WAS BEING CARRIED OUT, AN ECAM MESSAGE CONFIRMED A FAULT IN THE CABIN VENTILATION SYS.  ONCE THE REQUIRED ACTIONS HAD BEEN COMPLETED, THE SMOKE DISSIPATED RAPIDLY AND A NORMAL LANDING WAS CARRIED OUT.  RECTIFICATIONS UPON INSPECTION BY A MAINTENANCE TECH, THE FAULT WAS ISOLATED TO THE RT CABIN RECIRCULATION FAN.  THE REPLACEMENT PART WAS INSTALLED PRIOR TO CONTINUATION OF THE FLIGHT THE NEXT DAY. AN INVESTIGATION IS UNDERWAY TO DETERMINE THE CAUSE OF FAILURE.
